Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 109, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 1, 2008, 11:08 PM CDT for Becker County, Otter Tail County, Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2008, 11:08 PM CDT (04:08 UTC)
- Expired
- Jul 1, 2008, 11:46 PM CDT
- In force
- 38 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
Counties Becker County, MN, Otter Tail County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 156 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 4:50 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.1 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 2205 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:48 PM CDT, 7 hours 20 minutes earlier.
Area forecast discussion, Jul 1, 3:48 PM CDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 348 PM CDT TUE JUL 1 2008 .DISCUSSION... COLD FRONT OVERTAKING PREFRONTAL TROUGH AND CURRENTLY ORIENTED ALONG A ROSEAU TO LISBON LINE. STRONGEST CONVECTION SO FAR CONFINED TO FAR NE FA CLOSEST TO SHORTWAVE DROPPING THROUGH SOUTHERN MB/ONTARIO. FARTHER SW ALONG FRONT CAPPING APPEARS TO BE LIMITING CONVECTIVE POTENTIAL. STILL SOME POTENTIAL NEXT FEW HOURS WITH ACCAS AND LOCALIZED FINE LINE/BOUNDARIES. NOT MUCH GOING ON IN POST FRONTAL ENVIRONMENT ACROSS FAR NW FA BASED ON RADAR AND SATELLITE TRENDS. CURRENT POP TIMING EXCELLENT SO NOT PLANNING ON CHANGING. OF INTEREST IS SMOKE LAYER BEHIND FRONT WHICH IS LIMITING VSBY. OTHERWISE T/TD DROP BEHIND COLD FRONT RESPECTABLE WITH A 10 DEGREE DROP IN T BEHIND BOUNDARY. CURRENT TEMPERATURES ALSO SEEM REASONABLE SO NOT MUCH FOR CHANGES IN UPDATE. && .AVIATION... COLD FRONT WITH WIND SHIFT WILL CONTINUE TO MOVE SOUTH ACROSS THE AREA THIS EVENING/OVERNIGHT. THUNDERSTORMS SO FAR CONFINED TO FAR NE FA WITH SOME ISOLD MVFR VSBY IN RA. ELSEWHERE ISOLD POTENTIAL FOR STORMS WILL EXIST FOR A COUPLE MORE HOURS ALONG AND AHEAD OF FRONT BUT SO FAR NOT VERY IMPRESSIVE. VFR CIG CONDITIONS EXPECTED THROUGHOUT THE PERIOD. OF INTEREST IS SMOKE LAYER BEHIND FRONT WHICH HAS DROPPED VSBY TO MVFR RANGE IN A FEW SPOTS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Jul 1, 5:22 AM CDT, 17 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 522 AM CDT TUE JUL 1 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-021030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 522 AM CDT TUE JUL 1 2008 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BE SEVERE. THE MOST LIKELY TIME FRAME FOR SEVERE STORMS WILL BE FROM LATE AFTERNOON THROUGH THE EVENING. THE MAIN THREAT WILL BE STRONG WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. TG
In the hours before
Local storm report, Jul 1, 8:40 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
840 PM CDT TUE JUL 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 4 NW CARP 48.55N 94.71W
07/01/2008 E0.75 INCH LAKE OF THE WOODS MN PUBLIC
&&
JKAISERLocal storm report, Jul 1, 8:55 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
855 PM CDT TUE JUL 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 7 NW WARROAD 48.98N 95.43W
07/01/2008 E1.00 INCH ROSEAU MN PUBLIC
&&
JKAISERLocal storm report, Jul 1, 9:23 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
923 PM CDT TUE JUL 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 4 NE LEO 48.80N 96.19W
07/01/2008 E0.75 INCH ROSEAU MN PUBLIC
&&
JKAISERLocal storm report, Jul 1, 10:12 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1012 PM CDT TUE JUL 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 12 SE BADGER 48.65N 95.83W
07/01/2008 E0.88 INCH ROSEAU MN PUBLIC
HAILED FOR ABOUT 15 MINUTES FROM 615 PM TO 630 PM. SIZED
RANGED FROM PEA SIZED TO NICKLE SIZED.
&&
SPEICHERLocal storm report, Jul 1, 10:15 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1015 PM CDT TUE JUL 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 12 SE BADGER 48.65N 95.83W
07/01/2008 E0.88 INCH ROSEAU MN PUBLIC
HAILED FOR ABOUT 15 MINUTES FROM 615 PM TO 630 PM. SIZE
RANGED FROM PEA SIZED TO NICKLE SIZED.
&&
SPEICHERLocal storm report, Jul 1, 10:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1049 PM CDT TUE JUL 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL HAWLEY 46.88N 96.32W
07/01/2008 E1.00 INCH CLAY MN PUBLIC
&&
WBARRETTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:11 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods | 64 min |
| Jul 1, 7:28 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods | 62 min |
| Jul 1, 8:11 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 50 min |
| Jul 1, 10:11 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Otter Tail | 64 min |
| Jul 1, 10:50 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Otter Tail | 31 min |
| Jul 2, 12:07 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wadena | 23 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.